MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT96STSD0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the smartport product family for the failure modes "patient infection" and "hole in catheter." no adverse trends were identified.Additionally, this is the only reported complaint for this failure mode in the past 15 months for the smartport product family.The end user's report of a hole in the catheter was unable to be confirmed, nor could a potential root cause be determined, as no device was returned for evaluation.A review of the sterilization records was performed and no non-conformant issues were associated with the sterile load for the reported packaging lot.The directions for use (dfu) packaged with the smart port provides guidance on implantation, maintenance and use.(b)(4).
 
Event or Problem Description
As reported, portacath was placed on (b)(6) 2018 for chemotherapy due to lung cancer.First chemo treatment was on (b)(6) 2018 and that went fine.On (b)(6) 2018 the patient was admitted with sepsis and infection "due to portacath." "that same day they removed the portacath and then upon removal of the port a tiny pinpoint perforation was present along the proximal aspect of the catheter.The leak was discovered upon removal of the port and then injection under pressure while kinking the end of the catheter.The tip was sent for culture which was (b)(6) for (b)(6)." additional information received from the risk manager indicates that the physician (dr.(b)(6)) "checks the ports before they get placed.He found no holes orpuncture marks at the time of placement.He believe this is possibly a user error where the port was entered." the port from the reported event was discarded/not returned to angiodynamics.

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8262201
Report Number1317056-2019-00011
Device Sequence Number13779665
Product Code LJT
UDI-Device IdentifierH787CT96STSD0
UDI-PublicH787CT96STSD0
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberH787CT96STSD0
Device Lot Number5385566
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR